Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 273, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 23, 2006, 4:21 PM CDT for Burnet County, Texas. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 4:21 PM CDT (21:21 UTC)
- Expired
- Sep 23, 2006, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:35 PM CDT | TSTM WND DMG | 2 S Marble Falls, TX | NUMEROUS POWER AND PHONE LINES DOWN. |
| Sep 23, 4:40 PM CDT | TSTM WND DMG | Spicewood, TX | BACK PORCH ROOF DAMAGE. TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2543 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 232121
SVREWX
TXC053-232145-
/O.NEW.KEWX.SV.W.0273.060923T2121Z-060923T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL 445 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPICEWOOD...OR ABOUT 6 MILES SOUTHEAST OF MARBLE
FALLS...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3066 9835 3050 9835 3044 9813 3049 9810
3050 9813 3063 9805
$$1 follow-up statement
000
WWUS54 KEWX 232149
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 PM CDT SAT SEP 23 2006
TXC053-232155-
/O.EXP.KEWX.SV.W.0273.000000T0000Z-060923T2145Z/
BURNET TX-
447 PM CDT SAT SEP 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY EXPIRED AT 445
PM CDT...
AT 445...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM ACROSS NORTHEAST BLANCO AND SOUTHEAST BURNET
COUNTIES...BUT THE THUNDERSTORM WAS NO LONGER SEVERE.
LAT...LON 3066 9835 3050 9835 3044 9813 3049 9810
3050 9813 3063 9805
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:19 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 23, 3:19 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 PM CDT SAT SEP 23 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BACKBUILDING ALONG A COLD FRONT THAT EXTENDS ALONG A WACO TO LLANO TO JUNCTION TO DRYDEN LINE WITH SHOWERS CONTINUING ALONG A GRAVITY WAVE THAT EXTENDS ALONG A COLLEGE STATION TO GONZALES TO PLEASANTON LINE. MEANWHILE, UPPER SHORT-WAVE AND SPEED MAX APPROACHING SOUTH CENTRAL TEXAS, PWS IN THE 1.6 TO 2 INCH RANGE, DECENT SHEAR NOTED ON AREA VWPS, AND CAPES IN THE 2000 TO 4000 J/KG RANGE. THUS THE STAGE IS SET FOR A CONVECTIVELY ACTIVE SATURDAY NIGHT INTO SUNDAY GOING WITH GUIDANCE POPS. MOST OF THE MAIN STORMS TO BE ALONG THE FRONT, HOWEVER SOME BROKEN LINE SEGMENTS AND ISOLATED STORMS WILL BE IN THE VICINITY OF THE FRONT AND BEHIND TO THE 850 MB FRONT. SEVERE STORMS ARE POSSIBLE BASED ON THE ABOVE PARAMETERS WITH DAMAGING WINDS THE MAIN THREAT WITH LESSER CHANCES OF LARGE HAIL AND ROTATING STORMS. PWS WILL RISE TO AROUND 2.5 INCHES ALONG THE FRONT AND TRAINING OF STORMS CAN BE EXPECTED WHICH WILL LEAD TO LOCALLY HEAVY RAINFALL. THERE WILL BE A HIGHER RISK OF FLASH FLOODING IN THE URBAN AREAS OF AUSTIN AND SAN ANTONIO DUE TO MUCH A FASTER HYDROLOGIC RESPONSE THERE. WILL HOLD OFF ON FLASH FLOOD WATCH FOR NOW, HOWEVER EVENING SHIFT MAY HAVE TO ISSUE ON DEPENDING ON HOW PATTERN EVOLVES. RAINS WILL END FROM NORTH TO SOUTH LATER TONIGHT AND SUNDAY AS 850 MB FRONT MOVES ACROSS AREA AND UPPER LEVEL FEATURES MOVE EAST. RIDGES AT THE SURFACE AND ALOFT WILL BUILD INTO THE AREA BY SUNDAY NIGHT INTO MONDAY AND THEN PERSIST INTO MIDDLE OF THE WEEK BRINGING A FEW DAYS OF FAIR WEATHER. FLOW ALOFT CONTINUES TO AMPLIFY LATER IN THE WEEK LEADING TO ANOTHER COLD FRONTAL PASSAGE AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY NIGHT THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 82 61 85 / 80 30 - - AUSTIN BERGSTROM INTL AIRPORT 66 81 57 84 / 80 30 - - DEL RIO INTL AIRPORT 68 84 61 86 / 50 30 - - SAN ANTONIO INTL AIRPORT 66 82 60 84 / 90 50 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/02
Hazardous weather outlook, Sep 23, 5:10 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CDT SAT SEP 23 2006 TXZ171>173-183>194-202>209-217>225-228-241015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT AND EARLY SUNDAY MORNING. THUNDERSTORMS WILL FORM ALONG THE FRONTAL BOUNDARY...BRINGING A GOOD CHANCE FOR RAIN ACROSS THE REGION. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. IN ADDITION...SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ALONG AND EAST OF THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE POTENTIAL FOR HEAVY RAINS AND SEVERE THUNDERSTORMS WILL CONTINUE ALONG THE FRONTAL BOUNDARY THROUGH SUNDAY MORNING AS THE COLD FRONT PROGRESSES SOUTHWARD. THE FRONT IS EXPECTED TO REACH THE TEXAS COAST BY SUNDAY AFTERNOON...ENDING THE SEVERE WEATHER THREAT FOR SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH EARLY SUNDAY MORNING.
In the hours before
Special weather statement, Sep 23, 3:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT SAT SEP 23 2006 TXZ171>173-183>194-202>209-217>225-228-240500- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 351 PM CDT SAT SEP 23 2006 ...STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT INTO EARLY SUNDAY... A SURFACE COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT AND EARLY SUNDAY. THESE FEATURES WILL GENERATE SHOWERS AND THUNDERSTORMS. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL DAMAGING WINDS WITH LESSER CHANCES OF LARGE HAIL AND ROTATING STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH STORMS MOVING OVER THE SAME AREAS. MOST AREAS WILL AVERAGE AROUND ONE INCH WITH ISOLATED SPOTS RECEIVING 3 TO 5 INCHES. THE URBAN AREAS OF AUSTIN AND SAN ANTONIO WILL HAVE THE GREATEST RISK OF FLASH FLOODING DUE A FASTER RESPONSE FROM CONCRETED CHANNELS. THE RAINS WILL END FROM NORTH TO SOUTH LATER TONIGHT INTO SUNDAY MORNING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THIS EVOLVING WEATHER EVENT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 41 min |
| Sep 23, 6:52 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Sep 23, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.